MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CL ELECTRODE; ELECTRODE, ION-SPECIFIC, CHLORIDE

ROCHE DIAGNOSTICS CL ELECTRODE; ELECTRODE, ION-SPECIFIC, CHLORIDE
Catalog Number 03246353001
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pro ise analyzer serial number was (b)(6).The field service engineer (fse) found no issues.A precision check was performed.The customer had deproteinized the electrodes.The customer ran successful calibration and qc.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of discrepant results for 3 patient samples tested for cl electrode (cl) and na electrode (na) on a cobas pro ise analytical unit.This medwatch will cover cl.Refer to medwatch with a1 patient identifier (b)(6) for information on the na results.Patient 1: the initial na result was 157 mmol/l.The repeat result was 140.7 mmol/l.The initial cl result was 114 mmol/l.The repeat result was 102.3 mmol/l.Patient 2: the initial na result was 161 mmol/l.The repeat result was 143.2 mmol/l.The initial cl result was 118 mmol/l.The repeat result was 104.2 mmol/l.Patient 3: the initial na result was 167 mmol/l.The repeat result was 157.2 mmol/l.The initial cl result was 136 mmol/l.The repeat result was 122.6 mmol/l.The customer noticed the initial results did not match the patient¿s previous history and repeated the samples on a different analyzer.The repeat results were believed to be correct.
 
Additional Manufacturer Narrative
Multiple calibrations were performed on (b)(6) 2023 and (b)(6) 2023 with acceptable results.The customer stated qc was acceptable prior to the event.The samples were spun down for 5 minutes at 3600 revolutions per minute (rpm).Based on the sample tubes used, this spin time is shorter than recommended.Although no cause was found, the instrument performance was verified and the issue appears to be resolved.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
CL ELECTRODE
Common Device Name
ELECTRODE, ION-SPECIFIC, CHLORIDE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18133648
Report Number1823260-2023-03606
Device Sequence Number18090256
Product Code CGZ
UDI-Device Identifier08430215043561
UDI-Public08430215043561
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03246353001
Device Lot NumberP9545
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown